Jump to content
CrazyBoards.org

anyone experiencing almost no pleasure from orgasms? Antipsychotics


Recommended Posts

so since taking invega sustenna I cannot experience any pleasure from orgasms.. no more intense feeling nothing

anyone else experiencing this and will all antipsychotics cause this?

would like to hear your story and what meds you take or have taken 

Edited by revv
Link to comment
Share on other sites

it's called taking anti-psychotics... for guys, it won't even happen, not just not feel it (at least in my experience)

 

im male

 

Antipsychotics can definitely cause sexual side effects. I had almost no sex drive when I was on a high dose of Invega. You should talk to your doctor about it if it's a side effect that you find intolerable. 

what kind of problems where you having and are you male or female?

Edited by revv
Link to comment
Share on other sites

Oh, sorry for that revv. In any case, my experience comes mainly from high doses of Risperidone, that thing really turns you into an asexual zombie. Quetiapine, which I have been taking more recently, not so much, but still leaves me very sleepy. I sleep the day away when I take my morning dose (I know, I know... I have to take my meds...)

 

My advice: talk to your physician, he is the one that can change your meds, or reduce your dose, or give you something else to help. I know it is embarrassing... but hell... no other way around it that I can see.

 

Hope you feel better soon!!

Link to comment
Share on other sites

what kind of problems where you having and are you male or female?

 

I'm female. I'm not a particularly sexual person so it didn't have a massive impact on my life, but my libido was lowered to the point where I barely thought about sex at all. You might need to lower your dose or switch medications to be able to achieve orgasm again.

Link to comment
Share on other sites

Most of the SSRI's and atypical AP's that I have tried have caused anorgasmia and/or lowered libido.

 

Talk to your doctor.  There might be a medicine you can take to counteract the side effect, or you might need to alter the dose or switch meds.

 

For some people it is an intolerable side effect, and to others, the mood/mental benefits outweigh the cost.  You'll have to decide for yourself.

Link to comment
Share on other sites

FWIW. I'm a guy and didn't experience any sexual side-effects during my year on 400mg of Seroquel. So it's not a given. Make sure you bring this up with your pdoc. I know it's difficult but it won't shock them. They talk about sexual side-effects everyday, since it's such a common issue with psych meds. The answer may be a dosage change or a different medication, I don't know. I don't think you should be denied the ability to enjoy sex, though. So make sure you bring it up. 

Link to comment
Share on other sites

Not since I switched to risperidone, but all other aap's and ap's yes I had a bad problem in all aspects of sex well not all aspects, you know what I mean.

did you ever have problems with orgasm specifically?

 

Yes they all cause it through the very same way they work.

so theres nothing that can be done about it?

Link to comment
Share on other sites

 

Not since I switched to risperidone, but all other aap's and ap's yes I had a bad problem in all aspects of sex well not all aspects, you know what I mean.

did you ever have problems with orgasm specifically?

 

Yes they all cause it through the very same way they work.

so theres nothing that can be done about it?

 

Basically yes. You cant have a structurally healthy brain when you are schizophrenic.

Link to comment
Share on other sites

 

 

Not since I switched to risperidone, but all other aap's and ap's yes I had a bad problem in all aspects of sex well not all aspects, you know what I mean.

did you ever have problems with orgasm specifically?

 

Yes they all cause it through the very same way they work.

so theres nothing that can be done about it?

 

Basically yes. You cant have a structurally healthy brain when you are schizophrenic.

 

anorgasmia might be beacause of elevated prolactin levels right? what if I switch to a med that doesn't raise prolactin could that work?

Link to comment
Share on other sites

 

 

 

Not since I switched to risperidone, but all other aap's and ap's yes I had a bad problem in all aspects of sex well not all aspects, you know what I mean.

did you ever have problems with orgasm specifically?

 

Yes they all cause it through the very same way they work.

so theres nothing that can be done about it?

 

Basically yes. You cant have a structurally healthy brain when you are schizophrenic.

 

anorgasmia might be beacause of elevated prolactin levels right? what if I switch to a med that doesn't raise prolactin could that work?

 

Yeah. The raise in prolactin can cause sexual side-effects and Invega and Risperdal are the main ones which raise it so if it's about prolactin one of the other AAPs shouldn't cause the same problem, or if they do, it would be through a different mechanism. Worth a try, for sure.

Link to comment
Share on other sites

Maybe to get a little more specific here to help you troubleshoot the problem, anorgasmia from hyperprolactinemia manifests more in a physical way and from dopamine blockade manifests more in a mental way.

how would I know which one it is?

Edited by revv
Link to comment
Share on other sites

  • 1 month later...

I took invega sustenna and I am completely incapable of being interested in anything sexual and I can't have orgasms.  I can't feel anything!! So frustrating.  I got off the drug 2 1/2 months ago so I'm waiting for it to get out of my system to see if I can get back to normal.  They say it takes 4-8 months for it to clear your system.  

Link to comment
Share on other sites

I took invega sustenna and I am completely incapable of being interested in anything sexual and I can't have orgasms.  I can't feel anything!! So frustrating.  I got off the drug 2 1/2 months ago so I'm waiting for it to get out of my system to see if I can get back to normal.  They say it takes 4-8 months for it to clear your system.  

 

are you taking another antipsychotic or are you completely off meds?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...